MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II CR ISRT TRL LT SZ5-6 9M; PRSTHS, KN, PTLFMRTBL, SM-CNSTRND, CMNTD, PLY/MTL

SMITH & NEPHEW, INC. JRNY II CR ISRT TRL LT SZ5-6 9M; PRSTHS, KN, PTLFMRTBL, SM-CNSTRND, CMNTD, PLY/MTL
Model Number 74033661
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/14/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery the insert trial broke in half while it was used for trialing the knee.No injury reported.
 
Additional Manufacturer Narrative
The associated device, used in treatment, was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.The device fractured in half and both pieces were returned.The device also has numerous nicks and gouges in the surface.The device was manufactured in 2014 and shows signs of extensive wear / usage.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
JRNY II CR ISRT TRL LT SZ5-6 9M
Common Device Name
PRSTHS, KN, PTLFMRTBL, SM-CNSTRND, CMNTD, PLY/MTL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9644076
Report Number1020279-2020-00413
Device Sequence Number2449503
Product Code JWH
UDI-Device Identifier00885556421857
UDI-Public00885556421857
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K121443
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number74033661
Device Catalogue Number74033661
Device Lot Number14CAP1471
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2020
Initial Date Received by Manufacturer 01/14/2020
Supplement Date Received by Manufacturer02/11/2020
Initial Report FDA Received Date01/29/2020
Supplement Report FDA Received Date02/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1